Posted by Mike the recovering addict
on March 14, 2000 at 19:40:56:
In Reply to: To Recovering From Lynn posted by Lynn on March 14, 2000 at 11:14:49:
: : : Is anyone else hooked on fioricet? I have taken fioricet for about 20 years in various doses for migraine headaches. About 8 years ago, one doctor had me on 120 per month (4 a day) which worked great for me. When he retired, my new doc reduced me to 50 per month. That was 7 years ago. Now she is suddenly reducing me off. 10 less per month until I get down to only 12 per month. I don't feel this is enough for me, as I really need 1 to start my day as a preventative for migraine, then take more if I get a headache. After the first month of reducing to 40, I noticed my left hand aches (and sometimes burns)and my fingers would somtimes 'draw up'. Also that hand is a little weak and gets cold easily. Not to mention the weird feeling in my head. Thanks for listening.. Just wandered if anyone else suffered from fioricet withdrawal. If so, what did you experience?
: : : Thanx
: : You already know you are experiencing narcotic withdrawl symptoms as the title suggests. I recently came back from the only addiction/chronic pain center in the country. They cured many, many people (mostly women) with migraine headaches. They are treatable. You must change your mindset ( such as needing one to start your day as a preventative). You show all the classic signs of being an addict. Have you gone to AA or NA? They can help you if you can swallow some pride and go (assuming that is a problem, as it usually is the first time). Don't be deceived. Most doctors don't know a thing about addiction. You must get specific help before you get desperate and do something illegal like I did. I have been off pain pills now for 85 days and my life is great, chronic pain and all! Drop me a line if I can be of further encouragement or help.
: : Some insurance plans pay for addiction treatment. Mine didn't, but it was still the best money I have EVER spent. The Betty Ford center refers to this place for every chronic pain addiction problem patient it encounters. My best to you. I am praying for you. Withdrawls are awful!
: Hi. I appreciate your response. It really is difficult to admit that you are addicted. It took me this long to figure that out. I assumed that if it was a prescription, and it helped, that I was not addicted! Funny how you can so easily fool yourself. I would love to be able to control my headaches. At times I get all of the migraine symptoms except for the pain. (the auras, numbness, disorientd, etc.) I have also been taking cardizem for the last 11 years. My migraines are less intense while on cardizem. Because when I run out the migraines are worse. I would like to know what is the BEST way to get off the fioricet and exactly what are the withdrawal symptoms. Is the reduction by 10 per month the best way? I have read that with certain meds, you could have seizures with withdrawal. That is what scares me. Also, I used to be hooked on exedrin as well. I would take a bottle of 24 every week. Now I'm off that completely since 4 or 5 months ago. I still usually take 1 or 2 tylenols per day. My new refill (which I have to pick up a handwritten prescription from the doc's office) is only for 20 fioricet. I'm trying really hard. I realy need some imput though. Sorry this is so long. Thanks again for your help!
Hi Lynn: I just checked this quickly and don't have alot of time right now, but I promise I'll get back to you later tonight or tomorrow. I went to Loma Linda University Behavioral Medicine Center for treatment of chronic pain and addiction. It was the only thing that saved my life. I was a 2 time treatment loser. I would get home and think I was better, but then the pain would increase and I'd rationalize that I needed narcotics. Today I use only Celebrex ( an NSAID) and feel great. Have you tried Imatrex (sp) for your headaches? All the migraine people at LL said it worked quite well. Yes, you are correct about seizures with narcotic withdrawls. Down there they withdraw you with valium, etc.. It's safe. Please consider treatment! Reducing is NOT the way to do it. You're an addict. Your brain will rationalize a way that it doesn't work. Everything you are saying is classic stuff. I got them from the MD, therefore it must be OK. If you "beat" this one this time, something will come back stronger later. You need the education. For me, like I said, just addiction education wasn't enough. I see my addictive personality was with me my entire life. My prescription pill addiction has been with me 10 years, and only got progressively worse as time went on. I'm 45 years now. It's time to stop for me. I'm still praying for you and your family. I'll write more when I have time very soon.